MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Model Number M0062502220
Medical Device Problem Codes Material Integrity Problem (2978); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation result: the returned navigator device was analyzed, and a visual evaluation noted that the sheath was broken at the middle section.It was also observed that the inner liner was complete and protrude from the sheath.Microscopic examination was performed and the device was observed before moistened with water and after moistened, it was found that different sections (voids) of the sheath without coating.A functional evaluation was performed by moistening the sheath and dilator surfaces with water, the dilator became slippery indicating coating was applied to the dilator and the proximal end of the sheath became slippery without problems; however, some stiffness was felt in some areas of the distal end of the sheath.Dimensional test cannot be performed due to the unit returned with a blue tape covering the uncoated section of the sheath.No other problems with the device were noted.Taking all available information into consideration, the device met all manufacturing specifications required and no abnormalities were reported during the assembly process.However, it is possible that the device had interaction with a stone, leading to the found problem of balloon torn longitudinally.Therefore, the most probable root cause is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was not performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a navigator hd access sheath was used in the ureter during a flexible ureteroscopy (furs) procedure performed on (b)(6) 2022.During the procedure, the hydrophilic coating of the device has come off.The procedure was completed with another navigator hd access sheath device.This event has been deemed a reportable event based on the investigation finding of sheath break.Please see device analysis results for full investigation details.There were no patient complications reported as a result of this event.

Brand Name
NAVIGATOR HD
Common Device Name
ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14160370
Report Number3005099803-2022-02020
Device Sequence Number14855101
Product Code FED
UDI-Device Identifier08714729837978
UDI-Public08714729837978
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2023
Device Model NumberM0062502220
Device Catalogue Number250-222
Device Lot Number0027503497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Initial Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown